Microangiopathic hemolytic anemia observed after treatment of epidermoid carcinoma with mitomycin C and 5‐fluorouracil Academic Article Article uri icon

Overview

MeSH Major

  • Cardiovascular Diseases
  • Genetic Variation
  • Indians, North American
  • Mannose-Binding Lectin

abstract

  • Two patients with epidermoid carcinoma treated with mitomycin-C (Mit-C) and 5-fluorouracil (5-FU) developed microangiopathic hemolytic anemia (MAHA), renal failure, and altered mental status. Patient 1 was free of metastatic disease, on maintenance Mit-C and 5-FU when MAHA changes appeared. Patient 2 had recurrent carcinoma in the pelvic area when MAHA changes appeared. In both patients, MAHA changes and neurologic function improved after exchange plasmapheresis. This is the first report of epidermoid carcinoma manifesting MAHA changes after chemotherapy. Speculation as to pathogenesis and appropriate therapy are discussed.

publication date

  • January 1980

Research

keywords

  • Academic Article

Identity

Digital Object Identifier (DOI)

  • 10.1002/1097-0142(19800501)45:9<2252::AID-CNCR2820450906>3.0.CO;2-N

PubMed ID

  • 7379025

Additional Document Info

start page

  • 2252

end page

  • 7

volume

  • 45

number

  • 9